MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION

WILSON-COOK MEDICAL INC TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION
Model Number G26856
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an common bile duct stone removal, the physician used a cook tri-ex extraction balloon with multiple sizing.The user opened the package and pre-tested the balloon by inflating it with air, but found out there was difficulty deflating the balloon.The user changed to a new one to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided shows the pouch and the lot number matches that in the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the syringe still attached to the inflation port.The device returned with clear liquid drops inside of the syringe; this substance is assumed to be water or saline.During a function test, the device was inflated with air from the returned syringe and the balloon inflated as expected, and the stop cock was turned to closed.Upon turning the stopcock to open, the balloon took longer than expected to deflate, however the balloon fully deflated.A visual examination of the balloon and catheter did not reveal any defects.Under visual magnification, dried clear liquid spots could be seen inside the balloon.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report for difficult balloon deflation.The balloon and syringe were found to contain a clear liquid substance in the syringe and dried liquid spots inside of the balloon.Using water or saline to inflate the balloon is against the ifu.The ifu states the following: "verify balloon integrity prior to use by attaching enclosed pre-measured syringe to stopcock and inflating balloon with air only." use of the incorrect substance for balloon inflation is the most likely root cause for the balloon being difficult to deflate.Prior to distribution, all tri-ex extraction balloon with multiple sizing are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the presence of liquid in the syringe and inside the balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22053765
Report Number1037905-2025-00393
Device Sequence Number12735779
Product Code GCA
UDI-Device Identifier00827002268562
UDI-Public(01)00827002268562(17)250910(10)W4868968
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K953951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2025
Device Model NumberG26856
Device Catalogue NumberTXR-8.5-12-15-A
Device Lot NumberW4868968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-240
Patient Age65 YR
Patient SexMale
Patient Weight75 KG